Alert archive / Iowa / Tornado Warnings in 2010
Tornado Warning 12, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Jun 14, 2010, 4:44 PM CDT for Louisa County, Muscatine County, Iowa; Mercer County, Rock Island County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2010, 4:44 PM CDT (21:44 UTC)
- Expired
- Jun 14, 2010, 5:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Louisa County, IA, Muscatine County, IA, Mercer County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 48 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993 WFUS53 KDVN 142144 TORDVN IAC115-139-ILC131-161-142215- /O.NEW.KDVN.TO.W.0012.100614T2144Z-100614T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 444 PM CDT MON JUN 14 2010 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * TORNADO WARNING FOR... SOUTH CENTRAL MUSCATINE COUNTY IN EAST CENTRAL IOWA... NORTHWESTERN MERCER COUNTY IN NORTHWEST ILLINOIS... SOUTHWESTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS... CENTRAL LOUISA COUNTY IN SOUTHEAST IOWA... * UNTIL 515 PM CDT. * AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO NEAR GRANDVIEW...OR 9 MILES EAST OF COLUMBUS JUNCTION... MOVING EAST AT 15 MPH. * THE TORNADO WILL BE NEAR... FRUITLAND AROUND 450 PM CDT... ELIZA...PETERSVILLE AND MANNON AROUND 515 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING. THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT. PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. && LAT...LON 4139 9085 4116 9090 4129 9123 4138 9120 TIME...MOT...LOC 2142Z 279DEG 14KT 4131 9118 $$ SHEETS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 14, 3:01 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 14, 3:01 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 301 PM CDT MON JUN 14 2010 .SYNOPSIS... 12Z UA ANALYSIS HAS AN H85 LOW IN SOUTHEAST IOWA WITH A WARM FRONT RUNNING TO THE WISCONSIN/ILLINOIS BORDER. A COLD FRONT RAN FROM THE LOW SOUTHWEST TO THE MEXICAN BORDER. A TONGUE OF MID AND UPPER LEVEL TEEN DEW POINTS RAIN FROM WEST TEXAS INTO THE OHIO VALLEY. RADAR/SATELLITE TRENDS SHOW THE MOST RECENT MCS NORTHEAST OF THE AREA AND RAPIDLY DECAYING. THIN SPOTS/CLEARING IN THE CLOUDS HAVE CAUSED DIFFERENTIAL HEATING WITH ISOLATED TO WIDELY SCATTERED CONVECTION TO DEVELOP. 18Z SFC ANALYSIS HAD A LOW NORTHWEST OF KDSM WITH A WARM FRONT RUNNING SOUTHEAST TO KDNV. NUMEROUS BOUNDARIES WERE ACROSS THE SOUTHERN PLAINS FROM THE MCS THAT OCCURRED THERE. SOUTH OF THE WARM FRONT DEW POINTS WERE GENERALLY IN THE 70S WITH 60S ELSEWHERE. && .DISCUSSION... OVERALL FCST CONTINUES TO BE COMPLICATED. DIURNAL HEATING AND BOUNDARIES HAVE ALLOWED AFTERNOON CONVECTION TO DEVELOP. ALL OF THIS SHOULD DISSIPATE WITH SUNSET SO WILL GO WITH ISOLD WORDING FOR THE EVENING. HIGH MOISTURE LEVELS IN THE LOWER ATMOSPHERE AND LIGHT WINDS SHOULD ALLOW PATCHY DENSE FOG TO AGAIN DEVELOP LATER TONIGHT PRIOR TO THE NEXT MCS ARRIVING. THE GOOD NEWS IS THAT THE MCS LATE TONIGHT/TUESDAY WILL BE FURTHER TO THE SOUTH/EAST FROM THE PREVIOUS EVENTS. HOWEVER...SOILS ARE SATURATED OVER THE SOUTHERN THIRD OF THE CWFA SO ANY RAIN WILL RUN OFF QUICKLY. AS FOR TIMING...THE NEXT MCS SHOULD START AFFECTING THE SOUTHERN 40 PERCENT OR SO OF THE CWFA IN THE 09Z-12Z TIME FRAME. MOST OF THE RAIN WILL OCCUR TUESDAY MORNING WITH THE SOUTHEAST THIRD OR SO OF THE CWFA SEEING THE HEAVIEST AMOUNTS. HAVE OPTED NOT TO ISSUE ANY HEADLINES AS THE AMOUNTS SHOULD BE UNDER FLASH FLOOD GUIDANCE AND THE FACT THAT THE MCS COULD BE A BIT FURTHER TO THE SOUTH/EAST THAN WHAT THE MCS TOOLS SUGGEST. THESE CONCERNS WILL BE PASSED ON TO SUBSEQUENT SHIFTS. LINGERING PRECIP IN THE FAR EAST SHOULD BE SEEN TUESDAY EVENING BEFORE HIGH PRESSURE BUILDS INTO THE AREA. QUIET AND DRY CONDITIONS WILL BE SEEN LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. LATE WEDNESDAY NIGHT/THURSDAY WAA DEVELOPS ACROSS THE MIDWEST WHICH SHOULD RESULT IN PRECIP BREAKING OUT. USING A MIX OF THE UKMET/ECMWF...WAA PRECIP WOULD AFFECT THE WESTERN THIRD OR SO OF THE CWFA LATE WEDNESDAY NIGHT WITH WAA PRECIP ACROSS THE AREA DURING THE DAY THURSDAY. MODELS SHOW THE NEXT FRONT STARTING TO MOVE INTO THE AREA THURSDAY NIGHT/FRIDAY SO THAT WILL BE THE NEXT ROUND OF PRECIP. PRECIP WILL LIKELY LINGER INTO FRIDAY EVENING BEFORE THE NEXT HIGH PRESSURE BUILDS INTO THE AREA. LATE FRIDAY NIGHT/SATURDAY LOOKS TO BE DRY. NOW THE BAD NEWS. MODELS SHOW THIS FRONT JUST CLEARING THE CWFA AND STALLING ACROSS MISSOURI/CENTRAL ILLINOIS. OVERALL SYNOPTIC FEATURES SHOW THE EXTREMELY WET PATTERN RELOADING LATE SATURDAY NIGHT. IF THIS COMES TO FRUITION...THEN AN MCS WOULD FIRE IN THE PLAINS SATURDAY NIGHT AND GENERALLY MOVE EAST AND AFFECT THE AREA VERY LATE SATURDAY NIGHT/SUNDAY WITH A REPEAT LATE SUNDAY NIGHT INTO MONDAY. ...08... && .AVIATION... WIDESPREAD LOW CLOUDS AND AREAS OF LIMITED VISIBILITY DUE TO FOG AND HAZE NORTH OF A WEST TO EAST BOUNDARY ROUGHLY ALONG INTERSTATE 80 WILL LIKELY FILL BACK IN BY EVENING AFTER TEMPORARY IMPROVEMENT THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE AT LEAST IN THE VICINITY OF ALL TERMINALS THIS AFTERNOON INTO EARLY EVENING. OVERNIGHT...LINGERING MOISTURE AND LIGHT WINDS WILL LEAD TO THE REDEVELOPMENT OF WIDESPREAD IFR AND PERIODS OF LIFR CONDITIONS DUE TO LOW CIGS AND DENSE FOG...WHICH WILL GRADUALLY IMPROVE TUESDAY MORNING. ..SHEETS.. && .HYDROLOGY... ONE MORE MCS WILL MOVE THROUGH THE MIDWEST LATE TONIGHT AND TUESDAY. HOWEVER...THIS MCS SHOULD BE TO THE SOUTH AND EAST OF THE PAST EVENTS. THE RAIN FROM THIS MORNING IS CAUSING IMMEDIATE RISES DUE TO RUN OFF ON AREA RIVERS. CREST FORECASTS ARE STARTING TO STABILIZE BUT MAY FLUCTUATE DEPENDING ON WHERE THE HEAVIEST RAIN SETS UP LATE TONIGHT INTO TUESDAY MORNING. ...08... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Jun 14, 2:08 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 208 PM CDT MON JUN 14 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-151915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 208 PM CDT MON JUN 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS AFTERNOON INTO EARLY EVENING. THERE WILL BE A LOW POTENTIAL FOR FUNNEL CLOUDS THAT COULD DEVELOP INTO WEAK...BRIEF TORNADOES ASSOCIATED WITH SHOWERS OR THUNDERSTORMS IN THE LATE AFTERNOON INTO EARLY EVENING HOURS. OTHERWISE...SEVERE WEATHER IS NOT EXPECTED. DENSE FOG WILL BE POSSIBLE TONIGHT INTO EARLY TUESDAY MORNING. THE FOG WILL BE THICKEST ALONG RIVERS AND VALLEYS. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY...AND AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. SHEETS
In the hours before
Special weather statement, Jun 14, 3:03 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 303 PM CDT MON JUN 14 2010 IAZ077-142045- WASHINGTON IA- 303 PM CDT MON JUN 14 2010 ...CONDITIONS FAVORABLE FOR FUNNEL CLOUDS IN EAST CENTRAL IOWA THIS AFTERNOON... AT 255 PM CDT...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS DEVELOPING ALONG A WEAK BOUNDARY NEAR THE CITY OF WASHINGTON IN EAST CENTRAL IOWA. CONDITIONS ARE FAVORABLE FOR THESE STORMS TO PRODUCE FUNNEL CLOUDS. THESE TYPES OF FUNNELS ARE TYPICALLY SHORT LIVED AND RARELY TOUCH DOWN. THE ATMOSPHERIC CONDITIONS THESE FUNNELS ARE DEVELOPING IN DO NOT SUPPORT STRONG...DAMAGING TORNADOES. IN THE UNUSUAL CASE THEY DO TOUCH DOWN...THEY SHOULD BE ON THE GROUND ONLY BRIEFLY AND PRODUCE MINIMAL...IF ANY DAMAGE. HOWEVER...IF THREATENING WEATHER CONDITIONS APPROACH YOUR LOCATION...MOVE INDOORS TO A PLACE OF SAFETY. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE SITUATION. PLEASE FORWARD REPORTS OF FUNNEL SIGHTINGS TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4146 9154 4119 9152 4121 9191 4146 9190 SHEETS
Local storm report, Jun 14, 4:11 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
411 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TORNADO WSW CONESVILLE 41.38N 91.35W
06/14/2010 MUSCATINE IA TRAINED SPOTTER
RELAYED REPORT OF TORNADO OBSERVED WEST OF CONESVILLE
MOVING EAST.
&&
DLSLocal storm report, Jun 14, 4:16 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
416 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM FUNNEL CLOUD MUSCATINE MUNICIPAL AIR 41.37N 91.15W
06/14/2010 MUSCATINE IA TRAINED SPOTTER
WALL CLOUD WITH ROTATION ABOUT 10 MILES WEST.
&&Local storm report, Jun 14, 4:24 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
424 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TORNADO CONESVILLE 41.38N 91.35W
06/14/2010 MUSCATINE IA PUBLIC
A RELATIVE OF A TRAINED SPOTTER REPORTED A TORNADO AND
WALL CLOUD NEAR CONESVILLE. TIME ESTIMATED.
&&Local storm report, Jun 14, 4:25 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
425 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TORNADO CRANSTON 41.38N 91.27W
06/14/2010 MUSCATINE IA LAW ENFORCEMENT
OFF DUTY STATE PATROL OFFICER SAW A TORNADO ON THE GROUND
NEAR CRANSTON.
&&
LELocal storm report, Jun 14, 4:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
433 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 1 SE CRANSTON 41.37N 91.25W
06/14/2010 E1.00 INCH MUSCATINE IA TRAINED SPOTTER
TIME ESTIMATED.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:57 PM CDT | River Flood Warning | DVN | Louisa | 33 days |
| Jun 14, 3:42 AM CDT | Flash Flood Warning | DVN | Lee, Van Buren | 9 hr |
| Jun 14, 3:03 PM CDT | Special Weather Statement | DVN | Washington | 42 min |
| Jun 14, 3:53 PM CDT | Tornado Warning | DVN | Louisa, Muscatine | 52 min |
| Jun 14, 6:36 PM CDT | Special Weather Statement | DVN | Washington | 24 min |
| Jun 14, 6:15 PM CDT | Special Weather Statement | DVN | Mercer | 60 min |
Nearby
Tornado Warnings in Iowa, 2010Tornado Warnings in Illinois, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.